Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 49, NWS Pueblo, CO

June 23, 2009El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 23, 2009, 4:42 PM MDT for El Paso County, Colorado. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2009, 4:42 PM MDT (22:42 UTC)
Expired
Jun 23, 2009, 5:18 PM MDT
In force
36 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:53 PM MDTHAIL 110 Sse Ramah, COBRIEF PERIOD OF HAIL THE SIZE OF QUARTERS. LONGER PERIOD OF HAIL THE SIZE OF NICKELS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 232242
SVRPUB
COC041-232345-
/O.NEW.KPUB.SV.W.0049.090623T2242Z-090623T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT TUE JUN 23 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 545 PM MDT...

* AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF CALHAN...OR ABOUT 30 MILES EAST OF COLORADO SPRINGS...
  AND WAS MOVING TOWARD THE NORTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CALHAN.
  RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3904 10403 3886 10405 3891 10437 3913 10449
      3912 10404
TIME...MOT...LOC 2242Z 193DEG 6KT 3895 10424

$$
3 follow-up statements
000 
WWUS55 KPUB 232257
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
457 PM MDT TUE JUN 23 2009

COC041-232345-
/O.CON.KPUB.SV.W.0049.000000T0000Z-090623T2345Z/
EL PASO CO-
457 PM MDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
CENTERED 10 MILES SOUTHEAST OF CALHAN...OR 31 MILES SOUTHWEST OF 
LIMON...AND WAS MOVING TOWARD THE NORTH AT 15 MPH. ANOTHER WEAKER
CENTER WAS LOCATED NEAR RAMAH MOVING TO THE NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CALHAN.
  RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3890 10405 3886 10405 3886 10407 3895 10429
      3913 10441 3912 10405
TIME...MOT...LOC 2256Z 193DEG 13KT 3897 10412

$$
000 
WWUS55 KPUB 232310
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT TUE JUN 23 2009

COC041-232345-
/O.CON.KPUB.SV.W.0049.000000T0000Z-090623T2345Z/
EL PASO CO-
510 PM MDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 7 MILES SOUTHEAST OF RAMAH...OR 25 MILES SOUTHWEST OF
LIMON...AND WAS MOVING TOWARD THE NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3912 10405 3890 10405 3896 10421 3912 10429
TIME...MOT...LOC 2310Z 196DEG 14KT 3906 10408

$$
000 
WWUS55 KPUB 232318
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT TUE JUN 23 2009

COC041-232328-
/O.CAN.KPUB.SV.W.0049.000000T0000Z-090623T2345Z/
EL PASO CO-
518 PM MDT TUE JUN 23 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN EL PASO COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.  SIGNIFICANT PONDING 
OF WATER AND WATER OVER LOW SPOTS IN ROADWAYS MAY EXIST DUE TO 
RECENT HEAVY RAINS.

LAT...LON 3912 10405 3890 10405 3896 10421 3912 10429
TIME...MOT...LOC 2318Z 196DEG 14KT 3909 10407

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:45 PM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 23, 2:45 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT TUE JUN 23 2009

.SHORT TERM...
(TONIGHT AND TOMORROW)

...SUBTROPICAL MSTR PLUME OVER AREA...

CURRENTLY...WATER VAP IMGY ONCE AGAIN TELLING THE WX STORY TODAY AS
A 200 MILE WIDE STRIP OF TROPICAL MSTR IS NOTED ADVECTING NORTH
ACROSS THE STATE OF COLORADO ATTM. NOT SURPRISINGLY...SCTD SHOWERS
AND STORMS...SOME PRODUCING BRIEF PDS OF HEAVY RAIN...ARE OCCURRING
UNDERNEATH THIS BAND OF MSTR. ADDITIONALLY...LLVL MSTR HAS REMAINED
RATHER HIGH...WITH SFC DWPTS IN THE M40S TO L50S RANGE. A WEAK
SHORTWAVE CAN BE SEEN IN THE WAT VAP IMGY ALONG THE NM/AZ BORDER.

THROUGH TONIGHT...ANTICIPATE SCTD TSRA IN THE MTNS/VALLEYS/1-25
CORRIDOR THIS AFTERNOON THROUGH MID EVENING...WITH MORE ISOLD
ACTIVITY FARTHER EAST. MAIN THREAT FROM THIS ACTIVITY WILL BE CLOUD
TO GROUND LIGHTNING...FOLLOWED BY WIND GUSTS TO 45 MPH...THEN HEAVY
RAIN AND SMALL HAIL. LOOKING AT THE WARM TEMPS ALOFT...CANT REALLY
GET EXCITED ABOUT ANY SIGNIF SVR WX. FLOW IS RATHER WEAK SO SHEAR IS
MINIMAL...HOWEVER...THERE IS ENOUGH FLOW TO KEEP STORMS MOVG...SO A
SIGNIF FF THREAT IS LOW. HOWEVER...CANT RULE OUT A QUICK INCH OR
RAIN OVER ONE AREA WHICH COULD CAUSE PONDING OF WATER.

TOMORROW...SHOULD SEE A REPEAT PERFORMANCE. MSTR PLUME MAY BE A BIT
FARTHER TO THE WEST AS THE RIDGE BUILDS A BIT...BUT OVERALL EXPECT
SCTD ACTIVITY OVER THE MTNS WITH ISOLD ACTIVITY THE FARTHER EAST ON
THE PLAINS YOU GO. TEMPS ONCE AGAIN WILL BE ON THE WARM SIDE WITH
HIGHS 95-99 PLAINS. /HODANISH

.LONG TERM...
(WEDNESDAY NIGHT THROUGH NEXT TUESDAY)

...TURNING COOLER AND WETTER OVER THE UPCOMING WEEKEND...

LITTLE CHANGE IN THE UPPER PATTERN EXPECTED ON THURSDAY...AS UPPER
LEVEL HIGH PRESSURE REMAINS JUST EAST OF THE AREA...ALLOWING MID
LEVEL MOISTURE TO CONTINUE STREAMING NORTH OUT OF NEW MEXICO AND
ACROSS COLORADO. DEEPER MOISTURE AND INSTABILITY CONTINUE TO BE
LOCATED ACROSS NORTHEAST COLORADO THU AFTERNOON...NORTH OF A WEAK
SURFACE BOUNDARY ROUGHLY LOCATED ALONG I-70. STILL PLENTY OF
INSTABILITY SOUTH OF THE BOUNDARY ACROSS SOUTHERN COLORADO...AS
DEWPOINTS MAINLY IN THE 40S AND HIGH TEMPS IN THE 90S PRODUCE CAPES
APPROACHING 1000 J/KG OVER THE PLAINS. THUS EXPECT ANOTHER ROUND OF
SLOW MOVING...MAINLY AFTERNOON AND EVENING TSRA...WITH HIGHEST POPS
OVER THE EASTERN MOUNTAINS...LOWER CHANCES FAR SOUTHEAST CORNER OF
THE PLAINS. COULD BE HOTTEST DAY OF THE WEEK THU IF CLOUDS HOLD
OFF...AS 500 MB HEIGHTS AND 700 MB TEMPS PEAK.

MODELS IN GENERAL AGREEMENT WITH KICKING SOUTHERN CALIFORNIA UPPER
LOW NORTHEASTWARD FRIDAY INTO THE WEEKEND...THOUGH TIMING
DIFFERENCES WITH SURFACE AND UPPER FEATURES MAKE FORECAST TRICKY.
SUSPECT FOCUS FOR TSRA FRI AFTERNOON MAY BE JUST WEST AND NORTH OF
THE CWFA...AS SURFACE BOUNDARY ON THE PLAINS LIFTS NORTH AND BEST
UPPER DYNAMICS REMAIN WEST OF THE CONTINENTAL DIVIDE. FLOW MAY
EVEN TURN SLIGHTLY DOWNSLOPE ON THE PLAINS AS SURFACE PRESSURE
FALLS OVER NORTHEAST CO. STILL ENOUGH MOISTURE AROUND TO KEEP A
CHANCE OF TSRA GOING MOST AREAS...AGAIN LOWEST POPS FAR SOUTHEAST
CORNER. TEMPS STILL VERY WARM...THOUGH PERHAPS A COUPLE DEGF
COOLER THAN THU AS MID LEVEL TEMPS FALL SLIGHTLY. COLD FRONT
SHOULD THEN SLOSH BACK SOUTHWARD THROUGH THE PLAINS LATE FRIDAY
NIGHT OR EARLY SATURDAY...DEPENDING ON HOW QUICKLY UPPER ENERGY
EJECTS INTO THE NORTHERN PLAINS. WITH MID LEVEL MOIST PLUME IN
PLACE...PLUS RENEWED WESTWARD POST FRONTAL PUSH OF LOW LEVEL
MOISTURE...EXPECT AN UPTURN IN TSRA CHANCES SAT AFTERNOON AND
EVENING MANY AREAS...BEST CHANCES OVER THE EASTERN MOUNTAINS.
COOLED OFF MAX TEMPS SEVERAL DEGREES SAT...MAY NEED TO GO EVEN
COOLER IF COOL/MOIST MODEL TRENDS CONTINUE. LITTLE CHANGE EXPECTED
SUNDAY...AS MOISTURE REMAINS IN PLACE AND WEAK UPLSOPE FLOW
CONTINUES. COOLED TEMPS AND RAISED POPS MOST AREAS SUNDAY
AFTERNOON AND EVENING. RIDGE TRIES TO POP BACK UP OVER THE
SOUTHWEST U.S. NEXT WEEK....LEAVING AREA IN WEAK W/NW UPPER FLOW.
WITH SOUTHEAST SURFACE WINDS HOLDING MOISTURE IN PLACE...SUSPECT
WELL SEE A CONTINUATION OF AFTERNOON AND EVENING TSRA MOST
AREAS...WITH STEERING CURRENTS CARRYING STORMS OFF THE MOUNTAINS
AND ON TO THE PLAINS IN THE EVENING. --PETERSEN

&&

.AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 H. WE WILL SEE A
BETTER CHANCE OF AFTERNOON AND EARLY EVENING TSRA OVER THE TAF SITES
TODAY AND TOMORROW. ANY IMPACT FROM THE TSRA AT THE TAF SITES SHOULD
BE BRIEF. WIND GUSTS AND BRIEF LOW CIGS WILL BE MAIN CONCERN. FOR
NOW...WILL NOT BE EXPLICIT WITH THUNDER IN THE TAF PRODUCT THIS
AFTERNOON UNTIL I AM A BIT CONFIDENT THAT THE PRECIP WILL ACTUALLY
HIT THE SITE. WILL LET VCTS COVER FOR NOW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/10
Hazardous weather outlook, Jun 23, 5:38 AM MDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
538 AM MDT TUE JUN 23 2009

COZ058>089-093>099-241145-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
538 AM MDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING.  THE BEST CHANCES FOR THUNDERSTORMS WILL BE FROM THE
INTERSTATE 25 CORRIDOR AND WESTWARD. THE PRIMARY THREATS FROM THE
STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 45
MPH...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE PRIMARY
THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTING AND WIND
GUSTS AROUND 50 MPH...ALTHOUGH SOME OF THE STRONGER STORMS WILL
ALSO HAVE THE POTENTIAL TO PRODUCE SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/44

In the hours before

Special weather statement, Jun 23, 12:48 PM MDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1248 PM MDT TUE JUN 23 2009

COZ074-075-087-088-231915-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN
LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO
RIVER BASIN BELOW 7500 FT-
1248 PM MDT TUE JUN 23 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO
  WESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...TRINIDAD.

AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR GULNARE...OR 21 MILES NORTHWEST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPANISH PEAKS.
  LA VETA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 23, 2:39 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT TUE JUN 23 2009

COZ081-084-085-232115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
239 PM MDT TUE JUN 23 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...COLORADO SPRINGS.

AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR PEYTON...OR 16 MILES NORTHEAST
OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHWEST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
  FALCON.
  COLORADO SPRINGS.
  BLACK FOREST.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 23, 4:27 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
427 PM MDT TUE JUN 23 2009

COZ084-085-232300-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
427 PM MDT TUE JUN 23 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF CALHAN...OR 27 MILES EAST OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  CALHAN.
  RAMAH.
  PEYTON.

HAIL UP TO PENNY SIZE...AND WIND GUSTS UP TO AROUND 50 MPH ARE
POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.